Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 210, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 15, 2025, 5:01 PM CDT for 4 counties in Missouri. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2025, 5:01 PM CDT (22:01 UTC)
- Expired
- Sep 15, 2025, 5:45 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boone County, MO, Callaway County, MO, Cole County, MO, Moniteau County, MO
The radar
The St Louis radar (KLSX), 145 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 5:06 PM CDT | TSTM WND DMG | Ashland, MO | Photos from EM and school officials show that the uprights for the football goalpost on the southern end of the field at Southern Boone HS were snapped off. Time estimated from radar. |
| Sep 15, 5:06 PM CDT | TSTM WND DMG | Ashland, MO | Several large trees and large tree limbs down throughout the town of Ashland per photos provided by EM. Time estimated from radar. |
| Sep 15, 5:06 PM CDT | TSTM WND GST 60 | Ashland, MO | Estimated 50-60 mph. |
| Sep 15, 5:09 PM CDT | TSTM WND DMG | 1 Ssw Ashland, MO | Tree down blocking the roadway at Old Hwy 63 South & E Bullard Rd. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
263
WUUS53 KLSX 152201
SVRLSX
MOC019-027-051-135-152245-
/O.NEW.KLSX.SV.W.0210.250915T2201Z-250915T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
501 PM CDT Mon Sep 15 2025
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Boone County in central Missouri...
West Central Callaway County in central Missouri...
Northwestern Cole County in central Missouri...
East Central Moniteau County in central Missouri...
* Until 545 PM CDT.
* At 501 PM CDT, a severe thunderstorm was located near Ashland,
moving west at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage to roofs, siding, and trees.
* Locations impacted include...
Ashland, Columbia Regional Airport, St. Martins, Jamestown,
Centertown, Marion, Hartsburg, Wilton, Elston and Sandy Hook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 3861 9244 3878 9250 3882 9219 3869 9213
3854 9241
TIME...MOT...LOC 2201Z 70DEG 13KT 3873 9223
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Elmore3 follow-up statements
793
WWUS53 KLSX 152219
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
519 PM CDT Mon Sep 15 2025
MOC019-027-051-135-152245-
/O.CON.KLSX.SV.W.0210.000000T0000Z-250915T2245Z/
Boone MO-Callaway MO-Cole MO-Moniteau MO-
519 PM CDT Mon Sep 15 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTH CENTRAL BOONE, SOUTHWESTERN CALLAWAY, NORTHWESTERN COLE
AND EAST CENTRAL MONITEAU COUNTIES...
At 519 PM CDT, a severe thunderstorm was located near Ashland,
moving west at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public reported up to 60 mph winds near Ashland.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Ashland, Columbia Regional Airport, St. Martins, Jamestown,
Centertown, Marion, Hartsburg, Wilton, Sandy Hook and Elston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm has produced damaging winds and is capable of
producing large hail.
&&
LAT...LON 3861 9244 3878 9250 3882 9223 3867 9217
3854 9241
TIME...MOT...LOC 2201Z 70DEG 13KT 3873 9223
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
Elmore695
WWUS53 KLSX 152232
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
532 PM CDT Mon Sep 15 2025
MOC027-152242-
/O.CAN.KLSX.SV.W.0210.000000T0000Z-250915T2245Z/
Callaway MO-
532 PM CDT Mon Sep 15 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHWESTERN
CALLAWAY COUNTY...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
&&
LAT...LON 3861 9244 3878 9250 3881 9229 3864 9222
3854 9241
TIME...MOT...LOC 2219Z 70DEG 13KT 3871 9231
$$
MOC019-051-135-152245-
/O.CON.KLSX.SV.W.0210.000000T0000Z-250915T2245Z/
Boone MO-Cole MO-Moniteau MO-
532 PM CDT Mon Sep 15 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTH CENTRAL BOONE, NORTHWESTERN COLE AND EAST CENTRAL MONITEAU
COUNTIES...
At 532 PM CDT, a severe thunderstorm was located 6 miles northeast
of Centertown, or 8 miles southwest of Ashland, moving west at 15
mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
St. Martins, Jamestown, Centertown, Marion, Hartsburg, Wilton,
Sandy Hook and Elston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
&&
LAT...LON 3861 9244 3878 9250 3881 9229 3864 9222
3854 9241
TIME...MOT...LOC 2219Z 70DEG 13KT 3871 9231
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Elmore135
WWUS53 KLSX 152241
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
541 PM CDT Mon Sep 15 2025
MOC019-051-135-152251-
/O.EXP.KLSX.SV.W.0210.000000T0000Z-250915T2245Z/
Boone MO-Cole MO-Moniteau MO-
541 PM CDT Mon Sep 15 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 545 PM CDT FOR SOUTH
CENTRAL BOONE, NORTHWESTERN COLE AND EAST CENTRAL MONITEAU
COUNTIES...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, small
hail and gusty winds are still possible with this thunderstorm.
&&
LAT...LON 3861 9244 3878 9250 3881 9229 3864 9222
3854 9241
TIME...MOT...LOC 2232Z 70DEG 13KT 3870 9236
$$
ElmoreWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 2:23 PM CDT, 2 hours 38 minutes earlier. Its key messages:
- Seasonably hot weather is expected to continue through Thursday before some relief occurs by the end of the week.
- There is at least a low chance of thunderstorms across parts of the area each day, with the best chance (30-60%) across much of the area Thursday night into Saturday.
Area forecast discussion, Sep 15, 2:23 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 223 PM CDT Mon Sep 15 2025 .KEY MESSAGES... - Seasonably hot weather is expected to continue through Thursday before some relief occurs by the end of the week. - There is at least a low chance of thunderstorms across parts of the area each day, with the best chance (30-60%) across much of the area Thursday night into Saturday. && .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 222 PM CDT Mon Sep 15 2025 Isolated showers and thunderstorms have developed across portions of central and southeast Missouri over the past few hours along/west of a backdoor cold front. Very weak deep-layer shear suggests the vast majority of these storms will be brief/weak as downdrafts quickly weaken their own updrafts. However, there may be a stronger storm or two that yield some strong wind gusts via microbursts given steep low-level lapse rates and high DCAPE values currently shown on the latest SPC mesoanalysis. The coverage and strength of activity should gradually decrease through the evening hours as diurnal instability abates after sunset. Did linger PoPs in central Missouri a bit longer (closer to midnight) than previously forecast due to some weak low-level moisture convergence and the fact that activity last night also persisted much longer than anticipated. Tuesday look similar to this afternoon, though the backdoor cold front should be further to the west. This means that the threat for isolated showers and thunderstorms should also shift more into parts of central/northeast Missouri, with more stable (less humid) air to the east. High temperatures are expected to reach into the low 90s, or about 10 degrees above normal for the date. Gosselin && .LONG TERM... (Tuesday Night through Next Monday) Issued at 222 PM CDT Mon Sep 15 2025 (Tuesday Night - Wednesday Night) There is little/no change in the pattern through midweek with a skinny mid/upper level ridge across the Mississippi Valley. The remnant backdoor cold front looks even more ambiguous/washed out by Wednesday though, so Wednesday is more likely to be completely dry everywhere. Temperatures are expected to top out on Wednesday in the low 90s once again, with mild overnight lows each night (60s). (Thursday - Next Monday) The stagnant pattern begins to breakdown late Thursday/Thursday night as a midlevel shortwave trough moves out of the southern Plains. This feature combined with increasing low-level moisture convergence should yield at least scattered showers and thunderstorms by Thursday evening across central and northeast Missouri. Before the storm chances increase late in the day (and associated cloud cover), one last hot day for mid September is in store with highs predominantly in the low 90s. The synoptic pattern for late this week through at least this weekend shows a midlevel closed low quasi-stationary over the Plains, with a weak cold front somewhere over the CWA. This looks like a pattern which should be conducive to multiple rounds of showers and thunderstorms, likely best timed with individual vorticity maxima rotating cyclonically around the closed midlevel low. Timing these individual features this far out is nearly impossible. Therefore, it becomes very difficult to have any period of time with likely PoPs, but I would not be surprised to see PoPs increase for multiple periods between Friday and next Monday as the spread in timing of these individual waves decreases. There also should be at least some type of diurnal component to the PoPs , whereby PoPs are maximized in the afternoon hours when daytime instability is highest. However, deterministic model guidance also shows at least some low-level moisture convergence each night, with the more robust signal (at least right now) on Saturday night. While there is still quite a bit of uncertainty as to how widespread and beneficial rain will be, it is certainly the best looking pattern for rainfall most of the area has seen in at least several weeks (if not since mid/late July!). Probabilities from the LREF for at least 0.50" of rain ending next Monday are in the 50-90% (east to west) range, with chances of 1.00"+ between 30 and 50%. Temperature wise, there is high confidence in mild (above normal) lows continuing through the period with high temperatures cooling back closer to normal. The spread in the inter-quartile range is higher for high temperatures due to uncertainty with precipitation. More widespread showers and thunderstorms could really hamper high temperatures, with the 25th percentile slightly below normal (mid to upper 70s). Compare that to the 75th percentile (mid to upper 80s), which would be about 5 degrees above normal. Those readings would be possible with more sunshine/less cloud cover and associated rain chances. Gosselin && .AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1222 PM CDT Mon Sep 15 2025 Isolated to widely scattered showers and thunderstorms are expected this afternoon across central Missouri. Maintained a 3-hr PROB30 group for both KJEF/KCOU. If either of those terminals are directly impacted, a brief downpour with lower visibilities would be possible along with gusty winds. Outside of any thunderstorms, dry/VFR conditions are expected with light northeast winds. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Sep 15, 2:27 PM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 227 PM CDT Mon Sep 15 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161930- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 227 PM CDT Mon Sep 15 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Isolated thunderstorms are expected across portions of central and northeast Missouri this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance of thunderstorms across the area each day through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Gosselin
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 4:01 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 44 min |
| Sep 15, 4:22 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 38 min |
| Sep 15, 4:30 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.